Alert archive / California / Red Flag Warnings in 2006
Red Flag Warning 3, NWS Los Angeles, CA
NWS Los Angeles, CA issued this red flag warning at Jun 30, 2006, 5:14 PM PDT. It was in force for 16 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 30, 2006, 5:14 PM PDT (00:14 UTC)
- Expired
- Jul 1, 2006, 9:00 AM PDT
- In force
- 16 hr
- Issued by
- NWS Los Angeles, CA
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS86 KLOX 010014 RFWLOX RED FLAG WARNING NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 514 PM PDT FRI JUN 30 2006 ...RED FLAG WARNING IN EFFECT UNTIL 9 AM SATURDAY FOR STRONG SUNDOWNER WINDS AND LOW HUMIDITIES BELOW AND THROUGH PASSES OF SOUTHERN SANTA BARBARA COUNTY... CAZ239-252-010815- /O.NEW.KLOX.FW.W.0003.060701T0014Z-060701T1600Z/ SANTA BARBARA COUNTY SOUTH COAST- SANTA BARBARA COUNTY MOUNTAINS / LOS PADRES NATIONAL FOREST- 514 PM PDT FRI JUN 30 2006 ...RED FLAG WARNING IN EFFECT UNTIL 9 AM PDT SATURDAY FOR STRONG SUNDOWNER WINDS AND LOW HUMIDITIES... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 9 AM PDT SATURDAY FOR STRONG SUNDOWNER WINDS AND LOW HUMIDITIES. NORTHERLY WINDS ARE EXPECTED TO INCREASE TO 30 TO 40 MPH WITH GUSTS OVER 50 MPH BELOW AND THROUGH PASSES AND CANYONS OF THE SANTA YNEZ RANGE AND SOUTH COAST. THE STRONG SUNDOWNER WINDS WILL CONTINUE TO MAINTAIN VERY WARM TEMPERATURES INTO THE 90S THROUGH THE EVENING HOURS...ALONG WITH HUMIDITY VALUES FALLING TO AROUND 15 PERCENT. THE STRONGEST WINDS AND LOWEST HUMIDITY VALUES ARE EXPECTED THROUGH MIDNIGHT...BUT NORTHERLY WINDS AND LOCALIZED LOW HUMIDITY READINGS ARE EXPECTED THROUGH EARLY SATURDAY MORNING. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND VERY WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. $$ GOMBERG
2 follow-up statements
000 WWUS86 KLOX 010807 RFWLOX RED FLAG WARNING NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 107 AM PDT SAT JUL 1 2006 ...RED FLAG WARNING IN EFFECT UNTIL 9 AM PDT THIS MORNING FOR STRONG SUNDOWNER WINDS AND LOW HUMIDITIES BELOW AND THROUGH PASSES OF SOUTHERN SANTA BARBARA COUNTY... CAZ239-252-011600- /O.CON.KLOX.FW.W.0003.000000T0000Z-060701T1600Z/ SANTA BARBARA COUNTY SOUTH COAST- SANTA BARBARA COUNTY MOUNTAINS / LOS PADRES NATIONAL FOREST- 107 AM PDT SAT JUL 1 2006 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 AM PDT THIS MORNING FOR STRONG SUNDOWNER WINDS AND LOW HUMIDITIES... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 AM PDT THIS MORNING. THE RED FLAG WARNING CONTINUES ACROSS SOUTHERN SANTA BARBARA COUNTY UNTIL 9 AM PDT SATURDAY FOR STRONG SUNDOWNER WINDS AND LOW HUMIDITIES. NORTHERLY WINDS OF 30 TO 40 MPH WITH GUSTS OVER 50 MPH WILL CONTINUE TO AFFECT AREAS BELOW AND THROUGH PASSES AND CANYONS OF THE SANTA YNEZ RANGE AND SOUTH COAST. THE STRONG SUNDOWNER WINDS WILL CONTINUE TO MAINTAIN TEMPERATURES IN THE 80S FOR MUCH OF THE EARLY MORNING HOURS...ALONG WITH HUMIDITY VALUES OF AROUND 15 PERCENT. THE STRONGEST WINDS AND LOWEST HUMIDITY VALUES ARE EXPECTED THROUGH 4 AM PDT...BUT GUSTY NORTHERLY WINDS AND LOCALIZED LOW HUMIDITY READINGS ARE EXPECTED THROUGH ABOUT 9 AM PDT. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND VERY WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. $$ BRUNO
000 WWUS86 KLOX 011550 RFWLOX RED FLAG WARNING NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 850 AM PDT SAT JUL 1 2006 ...RED FLAG WARNING ALLOWED TO EXPIRE AT 900 AM PDT... .SURFACE OBSERVATIONS INDICATED THAT THE GUSTY NORTH WINDS ACROSS SOUTHERN SANTA BARBARA COUNTY HAVE DIMINISHED GREATLY. THEREFORE CRITICAL FIRE WEATHER CONDITIONS ARE NO LONGER A THREAT AND THE RED FLAG WARNING WILL BE ALLOWED TO EXPIRE AT 900 AM PDT. CAZ239-252-011700- /O.EXP.KLOX.FW.W.0003.000000T0000Z-060701T1600Z/ SANTA BARBARA COUNTY SOUTH COAST- SANTA BARBARA COUNTY MOUNTAINS / LOS PADRES NATIONAL FOREST- 850 AM PDT SAT JUL 1 2006 ...RED FLAG WARNING WILL EXPIRE AT 9 AM PDT THIS MORNING... THE RED FLAG WARNING WILL EXPIRE AT 9 AM PDT THIS MORNING. $$ RAT
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this red flag warning went out at Jun 30, 2:30 PM PDT, 2 hours 44 minutes earlier.
Area forecast discussion, Jun 30, 2:30 PM PDT, 2 hours 44 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 230 PM PDT FRI JUN 30 2006 .SHORT TERM...GUIDANCE INITIALIZED WELL OVER THE AREA AND UPSTREAM. MOSTLY CLEAR SKIES WILL PERSIST OVERNIGHT EXCEPT FOR THE UPPER LEVEL CLOUDS UPSTREAM WITHIN THE MODERATE TO STRONG SOUTHWEST FLOW...SCATTERED UPPER LEVEL CLOUDS WILL MOVE OVER THE AREA LATE TONIGHT. OVERNIGHT TEMPERATURES WILL CONTINUE SEVERAL DEGREES ABOVE NORMAL AS THERMAL RIDGE PERSIST OVER THE AREA. MODERATE DESCENDING FLOW WITHIN THE LOWER LEVELS WILL RETURN TO THE AREA TONIGHT AND SLIGHTLY STRONGER THAN LAST NIGHT. LOW LEVEL WINDS ACCELERATED LAST NIGHT...MESOWEST OBS INDICATED SPEEDS AT OR BELOW ADVISORY THRESHOLDS OVER SOUTHERN SANTA BARBARA COUNTY...THOUGH GUSTS TO 50 MPH PERSISTED AT WHITAKER PEAK...ADJACENT TO INTERSTATE 5 IN LA COUNTY. WINDS WILL ACCELERATE THIS EVENING OVER SANTA BARBARA...VENTURA...LOS ANGELES COUNTY MOUNTAINS AND REMAIN BELOW WARNING THRESHOLDS AND HAVE ISSUED AN ADVISORY. GOLETA LOW LEVEL PROFILER INDICATED PEAK NORTH WIND AT 35KT AROUND 4KFT WITH SPEEDS TAPERING OFF TO 10KT AND BECOMING SOUTHEAST ABOVE 9KFT FRIDAY EVENING CONFIRMING GUIDANCE LAST NIGHT. SOUNDING DURING THIS EVENING IS SIMILAR TO LAST NIGHT AND LIGHT MID LEVEL SOUTH WINDS WILL PREVAIL OVER THE AREA AS A TROUGH UPSTREAM PERSIST. A RELATIVELY SHALLOW EDDY DEVELOPED EARLY THIS MORNING SOUTH SAN CLEMENTE ISLAND AND THE CAPPING MARINE INVERSION BASE DESCENDED TO NEAR THE SURFACE OVER THE AREA LAST NIGHT. PROFILERS INDICATED SLIGHT WARMING FROM YESTERDAY AT THIS TIME WITH SLIGHT COOLING SOUTH OF THE AREA...EDDY WILL REDEVELOP OVERNIGHT AND LOW CLOUDS AND FOG WILL DRIFT NORTH AND AROUND POINT VICENTE. EASTERN EDGE OF THE LOW CLOUD FIELD WAS 36 MILES OFF THE SLO COUNTY COAST AND EXPECT AS THE LOW LEVEL FLOW ACCELERATES NEARSHORE LOW CLOUDS WILL REMAIN PATCHY AND RETURN TO THE SLO COAST WITHIN A SHALLOW MARINE LAYER TONIGHT. .LONG TERM...MADE MINOR CHANGES THROUGH THE PERIOD. WILL CONTINUE WITH THE COOLING TREND WITH INLAND TEMPERATURES COOLING TO AT OR ABOVE NORMAL BY WED AS THE LONGWAVE TROUGH OVER THE CENTRAL PAC NUDGES EAST WED. MINOR CHANGES THEREAFTER WITH STATIONARY LONGWAVE SUBTRIPICAL RIDGE DOWNSTREAM EXTENDING WEST OVER THE AREA. && .AVIATION...KLAX WILL HAVE NO VISIBILITY OR CEILING PROBLEMS TODAY. LOCALLY DENSE FOG WILL POSSIBLY AFFECT THE AIRPORT AFTER 08Z TONIGHT. && .LOX WATCHES/WARNINGS/ADVISORIES... GALE WARNING (SEE LAXCWFLOX). SMALL CRAFT ADVISORY (SEE LAXCWFLOX). WIND ADVISORY (SEE LAXNPWLOX). && PUBLIC...FORWOOD AVIATION...SWEET
Hazardous weather outlook, Jun 30, 2:30 PM PDT, 2 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 230 PM PDT FRI JUN 30 2006 CAZ034>041-044>047-051>054-059-087-088-011300- SAN LUIS OBISPO COUNTY CENTRAL COAST- SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY- SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY- SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST- LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES- VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS- SANTA MONICA MOUNTAINS RECREATIONAL AREA- LOS ANGELES COUNTY VALLEYS-SAN LUIS OBISPO COUNTY MOUNTAINS- SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY- 230 PM PDT FRI JUN 30 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA. .DAY ONE... TODAY STRONG NORTHWEST TO NORTH WINDS OF 25 TO 35 MPH WITH LOCAL GUSTS OVER 50 MPH WILL AFFECT THE MOUNTAINS OF SANTA BARBARA COUNTY AND THE ADJACENT SOUTH COAST THIS EVENING THROUGH TONIGHT. WIND ADVISORIES ARE IN EFFECT FOR THESE AREAS. GUSTY WINDS WILL ALSO DEVELOP OVER LOS ANGELES COUNTY TONIGHT...ESPECIALLY THROUGH THE INTERSTATE 5 CORRIDOR. NORTHWEST WINDS OF 20 TO 30 KNOTS WITH GUSTS OVER 35 KNOTS WILL PREVAIL OVER THE COASTAL WATERS TODAY AND TONIGHT...AND GALE WARNINGS ARE IN EFFECT. * WIND ADVISORY..............SEE WWUS76 KLOX - NPWLOX FOR DETAILS * * GALE WARNING...............SEE FZUS56 KLOX - CWFLOX FOR DETAILS * .DAYS TWO THROUGH SEVEN... SATURDAY THROUGH THURSDAY NORTH WINDS OF 20 TO 30 MPH WITH GUSTS OVER 50 MPH WILL DIMINISH OVER THE AREA SATURDAY MORNING. MODERATE NORTH WINDS WILL REDEVELOP THROUGH PASSES AND CANYONS SATURDAY EVENING AND DIMINISH OVERNIGHT. NORTHWEST WINDS OF 20 TO 30 KNOTS WITH GUSTS OVER 35 KNOTS WILL CONTINUE OVER THE OUTER COASTAL WATERS SATURDAY. * WIND ADVISORY..............SEE WWUS76 KLOX - NPWLOX FOR DETAILS * * GALE WARNING...............SEE FZUS56 KLOX - CWFLOX FOR DETAILS * .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. FORWOOD
The office that day
Everything else NWS Los Angeles, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 1, 2:31 PM PDT | Wind Advisory | LOX | 15 hr |
Nearby
Red Flag Warnings in California, 2006Every red flag warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.